Get E-Book on COVID-19

Q. I had blood discharge 10 days post i-pill intake and I missed my regular period. Why?

Answered by
Dr. Megha Tuli Gupta
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Nov 28, 2019 and last reviewed on: Nov 30, 2019

Hello doctor,

I am a 21-year-old female. I had unprotected intercourse with my partner the day after my periods end and consumed an i-pill on the same day. I had a blood discharge after 10 days and it was there for three days. I expected my period dates to be between 19th to 24th of this month but my periods were delayed. So I did a home pregnancy test and it is negative, and till now I have not got my periods, are they delayed? What may be the cause? When can I expect my periods? Are there chances of pregnancy?

Dr. Megha Tuli Gupta

Obstetrics And Gynaecology
#

Hello,

Welcome to icliniq.com.

Taking i-pill during the first half of the period cycle results in early periods. The three days of bloody discharge you had was actually a light period which came earlier due to the i-pill. So, now expect your next period around a month after that bleed. No need to worry it is very unlikely that you are pregnant.


Was this answer helpful?

 | 

Thank you doctor,

I had my early periods on 24th of last month, so as you said I waited for a month and then did a urine test, and the result was negative. Now it is been 38 days since my early periods and I have not got my periods, why?

Dr. Megha Tuli Gupta

Obstetrics And Gynaecology
#

Hello,

Welcome back to icliniq.com.

I have understood your issue now. I can understand the anxiety. Taking emergency contraceptives does cause severe hormonal alteration and can cause irregular periods for up to two to three months later on. However, since its been quite sometime now, we can start you on progesterones to induce a period. Before we do that I would request you recheck for pregnancy using the first morning sample of urine. If it is still negative we can start the necessary medicine.


Was this answer helpful?

 | 

Related Questions:
Could delayed periods be a sign of early onset of menopause?
Missed or delayed periods after taking I-Pill? Is it due to pregnancy or amenorrhea?
Does urinating and washing the vagina after sex reduce the chance of pregnancy?
Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


How effective Meprate in preventing pregnancy?

Query: Hi doctor, My girlfriend is a virgin and we were intimate on two consecutive days last month. During that time, her periods were delayed by two weeks. I was careful not to ejaculate anywhere near her vagina nor was it knowingly in contact with my penis. She waited for another 10 days and since she d...  Read Full »

How to find out if an ECP used 72 hours after unprotected intercourse was effective?

Query: Hi doctor, I had unprotected intercourse with my fiance during the first week of last month. Same week, within few days she complained about vomiting sensation but had no vomiting. Immediately the next day she had a little discharge from vagina and a little menstrual cramp. Her last menstrual perio...  Read Full »

I took I-pill after 6th and 14th hour of intercourse. Can I be pregnant?

Query: Hi doctor, I took two I-pills after sixth hour and 14th hour of sexual intercourse. Then, a week later I got vaginal bleeding for five days. Am I pregnant? When can I expect my next periods?  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.